A Couple of Rough Days: Hi All. I'm... - Anxiety and Depre...

Anxiety and Depression Support
45,573 members46,915 posts

A Couple of Rough Days

JAYnLA
JAYnLA

Hi All.

I'm 8 weeks in to Zoloft with an Ativan chaser (I know the dangers of benzos, they are mandatory for me right now). The meds have helped but the last couple of days have been rough. I've been consistently foggy headed and dizzy and that sets me off. Lots of negative thinking earlier - some ideation, which I hate. That little problem had faded a bit. I imagine this is just a wobble and will pass but I wanted to post tonight. Thanks for reading.

23 Replies
oldestnewest

Hey JAY,

Hang in there....the road to recovery is full of wobbles as you call them. Don't feel guilty about taking the ativan either...if it helps a little through a rougher patch that's a good thing. I'm not going to give advice because I'm sure you know everything that you "should" do and should help. Just letting you know you have support here!

Big hug

JAYnLA
JAYnLA in reply to Weeniedoglady

Thank you Weeniedoglady! I don't 'post' much.... but having you and the others chime in really does feel good. I really appreciate it. I've driven myself nuts about the Ativan, but kept ending up in the ER without it so that's that. :-)

stay strong - this too shall pass

as I have found since I joined recently people are here for you when you need support

Thank you Losty... it just feels good that you're there!

Hang in there...

And agree completely about the ativan.. all meds have their place... if used as prescribed.

JAYnLA
JAYnLA in reply to Timmypliskin

I take less than the prescribed amount of Ativan every day. Today I did take even a little less.... maybe that explains the awful head tonight. Thanks TimmyP!

Are you taking care of yourself with eating decent and getting enough sleep? That can lead to the dizziness and fog (especially the lack of sleep). Of course benzos can too for some people.

JAYnLA
JAYnLA in reply to Marshall64

Hey Marshall - I’m eating pretty healthy, getting in some good walking. Sleep is sporadic - hoping it levels off soon. Benzos have caused me a tiny wave of anxiety when they kick in but never anything persistent and never any dizziness or brain fog. My experience is that they usually make me feel almost normal. I should mention that the dizziness has been a problem for a couple of years, pre dating meds. Thanks for chiming in - I really appreciate it.

Marshall64
Marshall64 in reply to JAYnLA

I used to get dizziness when I was a teenager. It was due to low blood pressure.

It is interesting that a benzo can give you anxiety. I take klonopin at night to sleep. I still have sleep issues and that causes problems with concentration and energy through the day.

I also have issues with negative thinking. I tend to overthink everything, even the smallest things become something that I will ruminate over. I have been trying to meditate to overcome that.

JAYnLA
JAYnLA in reply to Marshall64

Interesting... I do think that my somewhat pathetic attempts at mediation have helped me to 'observe' the negative thinking more than I used to. It's all a process (when all I want is for it to just be fixed!).

Marshall64
Marshall64 in reply to JAYnLA

Lol. Pathetic is what you can call my meditation practice. I keep trying.

There is a well known book called Feeling Good that is supposed to help deal with negative thinking. It involves worksheets and I'm too lazy to do them. You categorize the negative thoughts, see the distortion in your thinking, and replace it with a different way of thinking.

JAYnLA
JAYnLA in reply to Marshall64

That sounds like CBT - I will look it up. Thank you.

Marshall64
Marshall64 in reply to JAYnLA

It is CBT. It seems to work for people that do the work. Like I said, I'm a lazy ass.😊

JAYnLA
JAYnLA in reply to Marshall64

I totally get it and I totally relate. I do some stuff but not all of it which is baffling because I’d also say that I’d do anything to help my healing. I guess that’s still true, we just all have our own pace to work at.

Hey Jay, don't worry about the Ativan at this time...it's just a little bridge until you

stabilize. Zoloft should just about be at it's efficacy level now. The combination

of both meds may be causing the foggy headed and dizziness. I use to hate that the

most because it did bring on my anxiety.

Make sure you hydrate in order to flush the medication throughout your body as

well as eating something when taking those meds. Of course, negative thinking

is just exacerbating your anxiety which can be causing you to not breath properly

which can also cause that feeling in your head.

I don't know if you have tried using Deep Breathing/Relaxation videos to reduce

your stress. YouTube has a variety of videos that address anything and everything

including Negative Thinking.

I hope you will get past this bump in the road soon. Meanwhile, we're here for you :) x

JAYnLA
JAYnLA in reply to Agora1

Hey Agora! Thank you. Yes, I do use relaxation and breathing techniques, but not as much as I probably should. If the med combo is causing my dizziness and fog, I don't quite know what to do about that. Hopefully this is just a temporary wrinkle.

Hidden
Hidden

Hey Jay,

Hope it's faded a bit. These feelings come and go. Just keep remembering positive things and self-kindness while you manage. Patience and kindness towards your body and mind while it manages.

Feeling awkward (on or off meds) really sets me off, too. I find the best thing to do, if possible, is to get out of stimulating settings, closing my eyes (with or without mindfulness/meditation), and sipping some water. I felt this way today actually....and I think it's due to sleep or the lack thereof it.

If you are feeling the side effects are worse than the benefits, it's worth mentioning to your doctor. Though it's pretty standard now to toss a benzo in with a SSRI/SNRI to manage, I've found there's a moderate interaction (per a respected website). The Ativan could be causing the side effects to be a bit worse on the Zoloft or vice versa as there's a lot of chemical stuff going on in the brain and the receptors.

Hang in there during these days, I know they suck. Just remember you're still in there and the feelings will subside. It's frustrating to say the least. Maybe some extra rest and hydration. I've also found magnesium glycinate and L-theanine (tea based amino acid) can help the nervous system relax a little. Feel better and hope all is well in the mean time!

Patrick

JAYnLA
JAYnLA in reply to Hidden

Thank you Patrick. My patience withered tonight - I think that’s the key. I’d cut back the Ativan by a quarter to see how I felt. Maybe I have my answer? Anyway - I’m definitely keeping conscious of hydration. Maybe I’ll try to go to bed a bit earlier tonight (but usually if I do that I end up just laying there then getting up and eating.). Though I’m feeling BLECH today, it’s nowhere near as bad as it was pre meds, evidenced in the fact that I didn’t end up in the ER. I appreciate the hell out of you.

Hidden
Hidden in reply to JAYnLA

Yeah, cutting back some of the Ativan could have been the reason. I seem to function between varying amounts of mine meds daily, so who knows. I know going from your daily dose to much less definitely makes things "weird". Glad you're doing everything else as you can. Hopefully just a "meh" day that disappears! And glad to hear the meds have things much more controlled...it sure isn't going to be perfect, but at least it's better :) Take care for now!

Hi Jay

Sending you a virtual hug !;)

I also don't like Ativan but sometimes ( like last Saturday) I take it !

As I always remind myself : Never lose hope and aim for better coping skills !

JAYnLA
JAYnLA in reply to foxglove_pnw

I'm working on it all the time, Foxglove - thanks for chiming in!

Hello, I've never heard of the pills because I've never been to pyschiatrist for diagnostics. I've noticed you said "I know the dangers of benzo, but you need them' I just want to say that's all that matters, your getting help. I hear of the stigma and dangers of benzos, yes the dangers are true for some, or they prefer natural ways, but all that shit is completely irrelevant when it comes down to it because it's about saying your life, if you need benzos because you've been suicidal for the past few months by all means, more power to you take them. Everyone has a different preference, lifestyles and what works for them an what doesn't so it is all up to you. I'm just glad your getting help.

Perhaps what you experience is a side effect phase or more better put an adjustment phase to the pills entering your system and you getting use to them?

If you need a certain med and you are taking it as directed by the doctor, I wouldn’t worry about it. I saw my doctor yesterday; she was quite understanding about my need for Ativan. Doctors give us these meds for a good reason.

You may also like...